Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 510, NWS Jackson, MS

August 15, 2005Copiah County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2005, 6:36 PM CDT for Copiah County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2005, 6:36 PM CDT (23:36 UTC)
Expired
Aug 15, 2005, 6:59 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1946 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:10 PM CDT, 26 minutes earlier.

Area forecast discussion, Aug 15, 6:10 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT MON AUG 15 2005

.DISCUSSION...HAVE ISSUED A QUICK UPDATE TO REFLECT THE CURRENT
TRENDS AND ALLOW THE GOING FORECAST TO BE A BIT MORE REPRESENTATIVE
WHERE ACTIVITY IS CURRENTLY GOING ON. HAVE INCREASED POPS OUT WEST
AND SW AND LOWERED POPS EAST. THE ACTIVITY ACROSS THE WESTERN CWA
HAS A BIT MORE GOING FOR IT AS IT HAS SOME UPPER JET SUPPORT AND
SOUTHERLY 850 MB FLOW WHICH IS ALLOWING THE COLD POOLS TO PROPAGATE
NORTHWARD AND DEVELOP NEW CELLS. ALL THIS ACTIVITY WILL GO ON FOR
ANOTHER 2 HRS OR SO...THEN DISSIPATE.

WILL LIKELY ISSUE ANOTHER UPDATE LATER THIS EVENING TO CLEAN UP
WORDING AND LOWER POPS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Aug 15, 2:54 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT MON AUG 15 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161954-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
254 PM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS
PORTIONS OF SOUTHEAST MISSISSIPPI.

AN UPPER LEVEL DISTURBANCE WILL MOVE WEST OUT OF SOUTHERN ALABAMA
ON TUESDAY AND INTERACT WITH A MOIST...WARM AND UNSTABLE AIRMASS.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS AND MOVE OVER PORTIONS OF SOUTHEAST
MISSISSIPPI. THE MAIN RISKS WITH THESE STORMS WILL BE WIND GUSTS
TO 45 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY RAINFALL..

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH MONDAY...AUGUST 22.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.